Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
injektion

My first derm appointment ...

Hey everyone! Yesterday I went to the derm for the very first time and he prescribed me some stronger products, I'd just like to hear your input and personal experiences with them!

1) Medicated Facial cleanser with Salylic Acid and Sulfur

2) Doxycyline 50 MG (twice a day)

3) Adapalene (Differin) Cream 0.1%

4) Clindamycin Phosphate Lotion USP 1%

Here's what I'm doing, twice a day

1) Wash with the medicated cleanser (it's actually very very gentle, works way better than the basis bar I used to use)

- Wait for skin to dry

2) Apply a thin layer of Differin Cream

- Wait for skin to dry

3) Apply Clindamycin Lotion

4) Take Doxycycline with lots of water, no food for at least 2 hours.

I've used this regimen for one day so far, in the morning and night of yesterday .. here's what I noticed ...

- The medicated cleanser feels great on my skin, its extremely soothing and not the least bit irritating.

- The differin cream doesn't dry out my skin like i thought it would, i guess those days of using a shit load of BP payed of smile.gif.

- The clindamycin lotion is very runny, but does a good job of making my skin a little softer, I could proabably do without this because the differin doesn't bother me at all, but I guess its just one more thing helping my skin get better.

- After applying all of that stuff ... my skin appears pretty greasy or oily. I noticed I had the same effect when starting out the regimen, but ended up being very very dry and irritated as I continued it.

- I've had a really bad cold latley, and Im not sure if it's from the doxycycline or not, but my lips are very dry and starting to crack a bit, is this being caused by the doxycycline?

When I woke up today i noticed something on my skin that looks like a blackhead coming out of its hole, is this normal on this kind of medecine? I don't have many blackheads, but I sure as hell would be happy if this continued.

Also ... what's the deal with doxycycline ... it says

"Do not take at bedtime"

"Do not lay down 30 minutes prior to taking medication"

Whats that all about?

Tell my your personal stories with these medications, please surprised.gif

Thanks everyone!!

Share this post


Link to post
Share on other sites

I have used all of those Rx products and the regimen sounds good. The only thing that would concern me is that you are using the Differin twice a day. Normally, you only use Differin once a day. But...if that's what your Doc says and if it is working for you, then hey - who am I to tell you it's bad??

The Clindamycin is moisturizing indeed, and since it is a topical antibiotic, I would say it is an essential part of the regimen which should not be eliminated. I used it for about two years until it lost its effectiveness. Every person is different though.

The most probable reason the Differin isn't drying you out is because you are using the cream, not the gel. I have used both...the cream is deifnitely easier for your skin to handle but doesn't work as well as the gel (which can tend to dry you out and irritate you.) So...it's a trade-off. If the cream works for you, use it! Oh...and the blackhead thingie that popped up is most likely the Differin doing its job. The Differin will force all of the junk out of your pores, so DO NOT be surprised if your acne appears to worsen (getting the worst at about 3-6 weeks into the regimen) since it is pushing all of that crap out, and will cause whiteheads and blackheads to develop. Do not dispair, it's a good thing... biggrin.gif

Regarding the Doxy...it says not to lie down for 30 mintues because that medication can actually come up and irritate the throat if you are in a lying position too soon after taking it. So the 30 minute rule is just to give it time to digest a bit and settle in your stomach so that your throat doesn't get irritated. Also, keep in mind that while the Doxy will likely clear you up great within a couple of weeks, oral antibiotics should never be considered a long term solution for acne, as they will lose their effectivenss eventually and can also cause you all kinds of problems (imbalance of internal flora, resulting in IBS, yeast overgrowth, etc.) Just make sure you are taking a good probiotic (available at health food stores) for the entire course of the antibiotics.

Well, good luck and keep us updated.

Share this post


Link to post
Share on other sites

Hey acnehater, thanks for your repsonse!

I actually am only using differin once a day, i screwed that up. Differin once a day smile.gif.

I asked my derm if I could have the gel because of what I've read here about them being better, but he said my skin has been very irritated from BP and that it would be better tolerated if I used the cream to start.

What exactly is a probiotic ... I've never heard of it before? Is it really necessary?

Thanks for your response!

EDIT: Also, i was wondering ... should I continue using BP Gel during the day? My derm didn't say anything about it.

Share this post


Link to post
Share on other sites
Are there different types of clindamycin or something??!! I'm using Zindaclin gel (which is like 1% Clinamycin phosphate or something...) every night before bed and it dries my skin out terribly! sometimes i have large flaky patches who could this be moisturising?!

Share this post


Link to post
Share on other sites

i've been using Differen for almost a year and just want to let you know that if you derm keeps you on it do not go any amount of time without a refill if you run out. i did, for about 3 months and it was really bad.

Share this post


Link to post
Share on other sites

i've been using Differen for almost a year and just want to let you know that if you derm keeps you on it do not go any amount of time without a refill if you run out. i did, for about 3 months and it was really bad.

Share this post


Link to post
Share on other sites

Thanks for the tip about Differin drama_girl215, how has differin helped you out?

About the probiotic ... I'm kinda pissed at my derm for not telling me about this. He asked me if I would have any objections to taking an antibiotic, and I told him that I was ready for anything, and whatever would help me, I would take.

I havent gotten around to getting the probioitc yet .. I'm gonna call my derm on Monday and hear his input on the situation ...

Also, when do I take the probiotic? Before or after taking the antibioitc ...

I really hope this stuff helps me ... because if it doesn't I don't want to play antibiotic games for years ... I'm asking him to go on accutane.

Share this post


Link to post
Share on other sites

Just yesterday and today i've been experiencing a lot of irritation and skin cracking + peeling around my mouth ... my lips are also quite dry ... does anyone know what might be casuing this? I doubt its the clindamycin ... would differin or doxycycline seem more logical?

Share this post


Link to post
Share on other sites

Differn will make your skin dry sometimes.

I was on it for 3 months, best 3 months in my life to be honest. Well apart from the redmarks from previous breakouts before Differen.

Share this post


Link to post
Share on other sites

I just woke up today after applying vaseline to my face last night because it was super dry.. and now I have 4 or 5 decent sized cuts on my chin .. it's the weirdest thing ...

I don't know what the hell happened, or if it's even related to the medications im taking, but it seems since my skin has been so dry that it probably is somehow related ... I don't know what to do though, should I just stop using clindamycin and differin until I talk to my derm?

Share this post


Link to post
Share on other sites

Take that Don't Lie Down For 30 Minutes warning on the doxycycline seriously. A few years ago, a pill got caught at the bottom of my throat and started eating away at my esophagus. Three years later I'm still suffering from gastrointestinal problems instigated by that one incident (and probably, I now realize, exacerbated by all of the oral antibiotics I had been taken and have continued to take off and on). So I'd be sure to drink a full glass of water and keep your torso upright for a good half hour after swallowing the doxy.

good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×